From Columbus, Georgia, USA:
I have been taking metformin twice a day. I recently discovered that I was taking 1000 mg more than I was supposed to be taking due to incorrect instructions on the pill bottle. Also, I discovered that I have been taking the metformin like that possibly since 2004. I know this because of some old pill bottles I had saved to use for other uses. What types of damage could this have caused to my system or organs? I have to say to that I do not feel well most of the time and can't even say how long that has been. I don't feel like doing anything and tire out quickly when I do attempt activity. What should I look for as possible damage due to taking all this metformin? I also take glyburide, 5 mg and Actos, 30mg (Actos added within this last year), twice daily as well.
The biggest issues are the gastrointestinal side effects with nausea, vomiting, and loose stools. If you have your physician do a complete physical with laboratory tests, you should be able to find most of the issues. At one time, there was also a warning of B12 deficient anemia. You should also have this checked. Liver and kidney function should also be part of this. I would recommend you discuss this completely with your physician so that plans can be made for follow-up of this.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.